Propylthiouracil(PUT) is a drug which used at Grave's disease. But PTU has recently been observed to associated with antineutrophil cytoplasmic antibody(ANCA)-positive vasculitis resulting in, infrequently, diffuse alveolar hemorrhage. We report the case of a patient who developed diffuse pulmonary hemorrhage after she had been taking PTU for two years. She had received a diagnosis of Grave's disease at two years ago. The serologic study was positive for ANCA with myeloperoxidase(MPO) specificity. Bronchoalveloar lavage(BAL) fluid analysis revealed hemosiderinladen macrophages. Such findings suggested propylthiouracil induced dffuse pulmonary hemorrhage associated with antineutrophil cytoplasmic antibody. To our knowledge, this represents the first documentation in a case of PTU-induced diffuse pulmonary hemorrhage in Korea.
|Number of pages||5|
|Journal||Tuberculosis and Respiratory Diseases|
|Publication status||Published - 2005 Jan|
- Diffuse alveolar hemorrhage
ASJC Scopus subject areas
- Pulmonary and Respiratory Medicine
- Infectious Diseases